Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)



Vanishing theorems, a theorem of Severi, and the equations defining projective varieties

Authors: Aaron Bertram, Lawrence Ein and Robert Lazarsfeld
Journal: J. Amer. Math. Soc. 4 (1991), 587-602
MSC: Primary 14F17; Secondary 14J99, 14N05
MathSciNet review: 1092845
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [ABS] M. Andreatta, E. L. Ballico, and A. Sommese, On the projective normality of the adjunction bundles. II, preprint.
  • [AS] M. Andreatta and A. Sommese, On the projective normality of the adjunction bundles, preprint. MR 1120652 (92g:14006)
  • [B] W. Barth, Submanifolds of low codimension in projection space, Proc. Internat. Congr. Math., Vancouver 1974, pp. 409-413. MR 0422294 (54:10285)
  • [BM] D. Bayer and D. Mumford (to appear).
  • [BS1] D. Bayer and M. Stillman, On the complexity of computing syzygies, Computational Aspects of Commutative Algebra (L. Robbianno, ed.), Academic Press, 1989, pp. 1-13. MR 988409 (90g:68071)
  • [BS2] -, A criterion for detecting $ m$-regularity, Invent. Math. 87 (1987), 1-11. MR 862710 (87k:13019)
  • [BEL] A. Bertram, L. Ein, and R. Lazarsfeld, Surjectivity of Gaussian maps for line bundles of large degree on curves (to appear). MR 1181203 (93i:14031)
  • [Btl] D. Butler, Normal generation of vector bundles on curves (to appear).
  • [DD] P. Deligne and A. Dimca, Filtrations de Hodge et par l'ordre du pôle pour les hypersurfaces singulaires, preprint.
  • [EL] L. Ein and R. Lazarsfeld, A theorem on the syzygies of smooth projective varieties of arbitrary dimension (to appear).
  • [E] E. Esnault, Hodge type of subvarieties of $ {\mathbb{P}^N}$ of small degrees, preprint.
  • [EV1] H. Esnault and E. Viehweg, Sur une minoration du degré d'hypersurfaces s'annulant en certains points, Math. Ann. 263 (1983), 75-86. MR 697332 (84m:14023)
  • [EV2] -, Dyson's lemma for polynomials in several variables (and the theorem of Roth), Invent. Math. 78 (1984), 445-490. MR 768988 (86e:11053)
  • [F] G. Faltings, Ein Kriterium fur vollständig Durschnitte, Invent. Math. 62 (1981), 393-401. MR 604835 (82f:14050)
  • [Fl1] H. Flenner, Babylonian tower theorems on the punctured spectrum, Math. Ann. 271 (1985), 153-160. MR 779613 (86j:14010)
  • [Fl2] -, Babylonian tower theorems for coverings (to appear).
  • [G] M. Green, Koszul cohomology and the geometry of projective varieties. I, II, J. Differential Geom. 19 (1984), 125-171, 20 (1984), 279-289. MR 739785 (85e:14022)
  • [Griff] P. Griffiths, Hermitian differential geometry, Chern classes, and positive vector bundles, Global Analysis: Papers in honor of K. Kodaira, Princeton Univ. Press, Princeton, NJ, 1969, pp. 181-251. MR 0258070 (41:2717)
  • [GLP] L. Gruson, R. Lazarsfeld, and C. Peskine, On a theorem of Castelnuovo and the equations defining projective varieties, Invent. Math. 72 (1983), 491-506. MR 704401 (85g:14033)
  • [H] R. Hartshorne, Varieties of small codimension in projective space, Bull. Amer. Math. Soc. 80 (1974), 1017-1032. MR 0384816 (52:5688)
  • [HS] A. Holme and M. Schneider, A computer aided approach to codimension 2 subvarieties of $ {\mathbb{P}^n},\;n \geq 6$, Crelle's J. 357 (1985), 205-220. MR 783542 (86m:14036)
  • [K] Y. Kawamata, A generalization of Kodaira-Ramanujam's vanishing theorem, Math. Ann 261 (1982), 43-46. MR 675204 (84i:14022)
  • [Kmf] G. Kempf, Projective coordinate rings of abelian varieties, Algebraic Analysis, Geometry and Number Theory (J. I. Igusa, ed.), Johns Hopkins Press, 1989, pp. 225-236. MR 1463704 (98m:14047)
  • [L1] R. Lazarsfeld, A sharp Castelnuovo bound for smooth surfaces, Duke Math. J. 55 (1987), 423-238. MR 894589 (89d:14007)
  • [L2] -, A sampling of vector bundle techniques in the study of linear series, Lectures on Riemann Surfaces (M. Cornalba et al., eds.), World Scientific Press, 1989, pp. 500-559. MR 1082360 (92f:14006)
  • [Mori] S. Mori, Classification of higher dimensional varieties, Proc. Sympos. Pure Math., vol. 46, Amer. Math. Soc., Providence, RI, 1987, pp. 269-331. MR 927961 (89a:14040)
  • [M] D. Mumford, Varieties defined by quadratic equations, Corso CIME 1969, Questions on Algebraic Varieties, Rome, 1970, pp. 30-100. MR 0282975 (44:209)
  • [N] Y. Netsvetaev, Projective varieties defined by small numbers of equations are complete intersections (Topology and Geometry--Rohlin Seminair XI), Lecture Notes in Math., vol. 1346, Springer, 1988, pp. 433-453. MR 970088 (90a:14069)
  • [P] H. Pinkham, A Castelnuovo bound for smooth surfaces, Invent. Math. 83 (1986), 321-332. MR 818356 (87c:14044)
  • [R1] Z. Ran, On projective varieties of codimension 2, Invent. Math. 73 (1983), 333-336. MR 714095 (85g:14063)
  • [R2] -, Local differential geometry and generic projections of threefolds, J. Differential Geom. 32 (1990), 131-137. MR 1064868 (91g:14034)
  • [Sat] E. Sato, Babylonian tower theorem on varieties, preprint.
  • [SR] J. Semple and L. Roth, Introduction to algebraic geometry, Oxford Univ. Press, 1949. MR 0034048 (11:535d)
  • [S] F. Severi, Si alcune questioni di postualzione, Rend. Circ. Mat. Palermo 17 (1903), 73-103.
  • [V.] E. Viehweg, Vanishing theorems, J. Reine Angew. Math. 335 (1982), 1-8. MR 667459 (83m:14011)
  • [W1] J. Wahl, The Jacobian algebra of a graded Gorenstein singularity, Duke Math J. 55 (1987), 843-871. MR 916123 (89a:14042)
  • [W2] -, Guassian maps on algebraic curves, J. Differential Geom. 32 (1990), 77-98. MR 1064866 (91h:14028)
  • [W3] -, Gaussian maps and tensor products of irreducible representations (to appear).

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC: 14F17, 14J99, 14N05

Retrieve articles in all journals with MSC: 14F17, 14J99, 14N05

Additional Information

Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society